Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 16, NWS Grand Rapids, MI

December 13, 2016

NWS Grand Rapids, MI issued this gale warning at Dec 13, 2016, 4:29 AM EST. It took effect at Dec 14, 2016, 7:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 4:29 AM EST (09:29 UTC)
In effect from
Dec 14, 2016, 7:00 AM EST
Expired
Dec 15, 2016, 7:53 AM EST
In force
25 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

450 
WHUS73 KGRR 130929
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 AM EST TUE DEC 13 2016

LMZ844>849-131730-
/O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/
/O.NEW.KGRR.GL.W.0016.161214T1200Z-161216T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
429 AM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
FRIDAY. 

* WINDS...WEST 20 TO 30 KNOTS TODAY AND TONIGHT INCREASING TO WEST
  GALES TO 35 KNOTS ON WEDNESDAY.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT AND 6
  TO 10 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
10 follow-up statements
401 
WHUS73 KGRR 131512
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 AM EST TUE DEC 13 2016

LMZ844>849-132315-
/O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/
/O.CON.KGRR.GL.W.0016.161214T1200Z-161216T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1012 AM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
FRIDAY...

* WINDS...WEST 20 TO 30 KNOTS TODAY AND TONIGHT INCREASING TO 
  WEST GALES TO 35 KNOTS ON WEDNESDAY. 

* WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT AND 
  6 TO 10 FEET ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
233 
WHUS73 KGRR 132048
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 PM EST TUE DEC 13 2016

LMZ844>849-140500-
/O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/
/O.CON.KGRR.GL.W.0016.161214T1200Z-161216T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
348 PM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
FRIDAY...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 KNOTS TONIGHT
  INCREASING TO WEST GALES TO 35 KNOTS ON WEDNESDAY.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT AND 
  6 TO 10 FEET ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
463 
WHUS73 KGRR 140338
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EST TUE DEC 13 2016

LMZ844>849-141145-
/O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/
/O.EXT.KGRR.GL.W.0016.161214T1200Z-161215T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1038 PM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM EST
THURSDAY...

* WINDS...WEST WINDS TO 30 KNOTS TONIGHT INCREASING TO GALES TO 35
  KNOTS TOWARD MORNING. WEST TO NORTHWEST GALE FORCE WINDS ARE
  EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.

* WAVES...BUILDING TO 5 TO 8 FEET TONIGHT AND 7 TO 11 FEET ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
331 
WHUS73 KGRR 140831
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 AM EST WED DEC 14 2016

LMZ844>849-141645-
/O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/
/O.CON.KGRR.GL.W.0016.161214T1200Z-161215T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 AM EST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM
EST THURSDAY...

* WINDS...WEST WINDS TO 30 KNOTS TONIGHT INCREASING TO GALES TO 35
  KNOTS TOWARD MORNING. WEST TO NORTHWEST GALE FORCE WINDS ARE
  EXPECTED TODAY AND TONIGHT.

* WAVES...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
243 
WHUS73 KGRR 141214
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
714 AM EST WED DEC 14 2016

LMZ844>849-142015-
/O.EXP.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/
/O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
714 AM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...WEST GALES TO 35 KNOTS THROUGH TONIGHT.

* WAVES...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
781 
WHUS73 KGRR 141456
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 AM EST WED DEC 14 2016

LMZ844>849-142300-
/O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
956 AM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WINDS...WEST GALES TO 35 KNOTS THROUGH TONIGHT.

* WAVES...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
036 
WHUS73 KGRR 142116
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EST WED DEC 14 2016

LMZ844>849-150530-
/O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
416 PM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS TONIGHT DIMINISHING TO 25 TO
  30 KNOTS THURSDAY. 

* WAVES...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

EBW
563 
WHUS73 KGRR 150318
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EST WED DEC 14 2016

LMZ844>849-151130-
/O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1018 PM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WINDS...NORTHWEST GALES TO 45 KNOTS TONIGHT DIMINISHING TO 25
  TO 30 KNOTS THURSDAY.

* WAVES...10 TO 15 FEET TONIGHT...SUBSIDING TO 5 TO 8 FEET LATE
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
300 
WHUS73 KGRR 150847
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 AM EST THU DEC 15 2016

LMZ844>849-151500-
/O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
347 AM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...NORTHWEST GALES TO 35 KNOTS THIS MORNING DIMINISHING TO
  25 TO 30 KNOTS BY NOON.

* WAVES...6 TO 10 FEET THIS MORNING DECREASING TO 5 TO 8 FEET BY
  LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
198 
WHUS73 KGRR 151253
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 AM EST THU DEC 15 2016

LMZ844>849-152100-
/O.CAN.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/
/O.NEW.KGRR.SC.Y.0091.161215T1253Z-161216T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
753 AM EST THU DEC 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 25 TO 30 KNOTS...BACKING WEST 15 TO 25 KNOTS
  TONIGHT.

* WAVES...5 TO 8 FEET DECREASING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 13, 3:27 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 13, 3:27 AM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
327 AM EST Tue Dec 13 2016

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 327 AM EST Tue Dec 13 2016

An arctic cold front will move through today with frigid
temperatures through the end of the week, along with some lake
effect snow. Low pressure arrives for the weekend with several
inches of snow possible and some mixed precipitation across
southeast Lower Michigan.

&&

.SHORT TERM...(Today through Thursday)
Issued at 327 AM EST Tue Dec 13 2016

Bitter cold and some lake effect snow in the near term. Blowing
snow is also a concern for Wednesday and Thursday as west winds
will drive any lake effect snow across roads, reducing visibility.
This may require a winter weather advisory, although accums will
be marginal given low DGZ and small flake size. The other concern
is wind chill...with apparent temperatures from minus 10 to minus
15 across the northern zones Wednesday night.

For today...arctic front expected to bring quick burst of snow
with little accumulation, then temperatures steady or falling
behind the front with winds picking up. Cyclonic flow begins late
tonight and lake effect snow showers should begin to increase by
early Wednesday.

Thursday looks like the coldest day of the week as the thermal
trough axis is moving through. Highs will be confined to the mid
and upper teens even near Lake Michigan and may be only around 10
degrees well inland.

.LONG TERM...(Thursday night through Monday)
Issued at 327 AM EST Tue Dec 13 2016

We continue to expect a fairly active weather pattern will be in
place over the area through most of the long term. Lake effect and a
storm system will be the main culprits for this active weather
pattern. We could quiet things down a bit late in the period early
next week.

Lake effect will be ongoing over the area at the beginning of the
period on Thu night. The arctic air will be in place with delta t's
well into the 20s C, cyclonic flow will be overhead, and a WNW flow
in place. It does look like it should trend down gradually Thu night
into early Fri with ridging building in for a short time.

We will see snow chances then increase Fri, and continue into Sat
when a mixture of p-types will be possible. We will see leeward
cyclogenesis take place just east of the Rockies Thu night and Fri
as an amplified long wave trough moves east. This sfc low will then
lift NE toward the region through Sat. It will likely draw copious
amounts of moisture northward from the Gulf, up and over the colder
air that will be in place. This should start off as all snow Fri
into Fri night.

Warmer air will try to move into the region, but how far north it
makes it depends on the track of the sfc low. We expect that a
melting layer aloft should make it at least into the srn rows if not
further north. With the cold air initially in place at the sfc, it
may be hard to dislodge it. This could set portions of the area up
for a wintry mix. A great deal of uncertainty remains, but this
should be monitored closely.

The system will shift east of the area by Sunday, allowing the
arctic air to move back in. This will allow lake effect to ramp back
up through at least Sun night. It will then diminish for Mon and
beyond as the core of the arctic air is pushed out of the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1250 AM EST Tue Dec 13 2016

Low clouds generally based around 2000-2500 ft remain anchored
over most of the area early this morning. Some erosion of this
cloud cover has occurred from the south, for mainly the I-94
terminals. Some fog has formed as a result here. This will last
for a few hours.

We will see some light snow develop out ahead of an incoming front
toward 09-10z and then spread east. This will not last long, only
a few hours. We expect the best snow will occur south. This will
be where the best chance of IFR is. MVFR conditions will persist
at the I-96 terminals, with a chc of IFR.

Once the light snow moves out after 16-17z, we will see lower
clouds hold in around 2500 ft. Winds will shift from SSW, to WNW.

&&

.MARINE...
Issued at 327 AM EST Tue Dec 13 2016

The small craft advisory will continue through Wednesday morning.
West gales are expected to begin at that time and continue into
Wednesday night.

&&

.HYDROLOGY...
Issued at 315 PM EST Mon Dec 12 2016

Area rivers are running around to above normal for this time of
year. With the cold air expected this week, rapid ice formation is
possible on the rivers starting tonight. Frazil ice development can
occur quickly with river temperatures near freezing and air temps in
the teens and single digits above zero, as expected Wednesday into
Friday. Snow can also contributes to ice development. In terms of
ice jam potential, there is some risk in the latter half of the
week. Residents in jam-prone areas should monitor ice development
over the course of the next week.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 7 AM EST Wednesday for LMZ844>849.

&&

SYNOPSIS...Ostuno
SHORT TERM...Ostuno
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...63
MARINE...Ostuno
Hazardous weather outlook, Dec 13, 4:20 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 AM EST TUE DEC 13 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-140930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
420 AM EST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW COULD CAUSE SLIPPERY ROADS THIS MORNING AND AGAIN LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LAKE EFFECT SNOW AND BLOWING SNOW COULD IMPEDE TRAVEL WEDNESDAY
AND THURSDAY. WIND CHILLS OF 10 TO 15 BELOW ZERO ARE EXPECTED
WEDNESDAY NIGHT.

SEVERAL INCHES OF SNOW ARE EXPECTED SATURDAY THROUGH SUNDAY. SOME
ICING IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-140930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
420 AM EST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST GALES TO 35 KNOTS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.

OSTUNO

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.